Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 96, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jul 31, 2012, 7:25 AM CDT for Lake County, Indiana; Iroquois County, Kankakee County, Illinois. It was in force for 51 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2012, 7:25 AM CDT (12:25 UTC)
- Expired
- Jul 31, 2012, 8:16 AM CDT
- In force
- 51 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Iroquois County, IL, Kankakee County, IL, Lake County, IN
The radar
The Chicago radar (KLOT), 60 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 7:28 AM CDT | HAIL 0.75 | 1 Nne Bourbonnais, IL | |
| Jul 31, 7:30 AM CDT | HAIL 1 | 4 Nw Kankakee, IL | |
| Jul 31, 7:31 AM CDT | HAIL 1 | Kankakee, IL | RELAYED BY STATE POLICE |
| Jul 31, 7:32 AM CDT | HAIL 0.88 | Sse Bourbonnais, IL | |
| Jul 31, 7:34 AM CDT | HAIL 0.88 | Bradley, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2241 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
118
WUUS53 KLOT 311225
SVRLOT
ILC075-091-INC089-311330-
/O.NEW.KLOT.SV.W.0096.120731T1225Z-120731T1330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
725 AM CDT TUE JUL 31 2012
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
KANKAKEE COUNTY IN NORTHEAST ILLINOIS...
SOUTHWESTERN LAKE COUNTY IN NORTHWEST INDIANA...
* UNTIL 830 AM CDT
* AT 719 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
WEST OF BOURBONNAIS...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BOURBONNAIS AROUND 730 AM CDT.
BRADLEY AND KANKAKEE AROUND 735 AM CDT.
AROMA PARK AROUND 745 AM CDT.
MOMENCE AND ST. ANNE AROUND 755 AM CDT.
HOPKINS PARK AROUND 805 AM CDT.
OTHER LOCATIONS AFFECTED...
KANKAKEE COMMUNITY COLLEGE...KANKAKEE COUNTY FAIRGROUNDS...
SPEEDWAY...KANKAKEE RIVER STATE PARK...OLIVET NAZARINE UNIVERSITY...
I-57 BETWEEN MILE MARKERS 304 AND 323.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL
THIS STORM HAS PASSED.
&&
LAT...LON 4117 8747 4117 8753 4107 8753 4087 8763
4109 8801 4116 8810 4122 8800 4129 8799
4124 8743
TIME...MOT...LOC 1225Z 291DEG 24KT 4117 8793
WIND...HAIL 60MPH 1.00IN
$$
BIRK3 follow-up statements
336
WWUS53 KLOT 311235
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
735 AM CDT TUE JUL 31 2012
ILC075-091-INC089-311330-
/O.CON.KLOT.SV.W.0096.000000T0000Z-120731T1330Z/
KANKAKEE IL-IROQUOIS IL-LAKE IN-
735 AM CDT TUE JUL 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
LAKE...NORTH CENTRAL IROQUOIS AND KANKAKEE COUNTIES UNTIL 830 AM
CDT...
AT 730 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED
NEAR BOURBONNAIS...MOVING SOUTHEAST AT 35 MPH. STRONG WINDS IN
EXCESS OF 60 MPH ARE ALSO POSSIBLE WITH THIS STORM.
THE SEVERE THUNDERSTORM WILL BE NEAR...
AROMA PARK AROUND 740 AM CDT.
MOMENCE AROUND 750 AM CDT.
HOPKINS PARK AROUND 755 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL
THIS STORM HAS PASSED.
&&
LAT...LON 4117 8747 4117 8753 4107 8753 4087 8763
4109 8801 4116 8810 4122 8800 4129 8799
4124 8743
TIME...MOT...LOC 1234Z 296DEG 30KT 4118 8782
WIND...HAIL 60MPH 1.00IN
$$
BIRK584 WWUS53 KLOT 311303 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 803 AM CDT TUE JUL 31 2012 INC089-311313- /O.CAN.KLOT.SV.W.0096.000000T0000Z-120731T1330Z/ LAKE IN- 803 AM CDT TUE JUL 31 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LAKE COUNTY IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA. LAT...LON 4108 8753 4107 8753 4087 8763 4106 8796 TIME...MOT...LOC 1303Z 320DEG 25KT 4089 8740 4092 8787 $$ ILC075-091-311330- /O.CON.KLOT.SV.W.0096.000000T0000Z-120731T1330Z/ KANKAKEE IL-IROQUOIS IL- 803 AM CDT TUE JUL 31 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL IROQUOIS AND SOUTHEASTERN KANKAKEE COUNTIES UNTIL 830 AM CDT... AT 800 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BEAVER CITY TO CLIFTON...MOVING SOUTHEAST AT 30 MPH. THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF NORTH CENTRAL IROQUOIS AND SOUTHEASTERN KANKAKEE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THESE STORMS HAVE PASSED. && LAT...LON 4108 8753 4107 8753 4087 8763 4106 8796 TIME...MOT...LOC 1303Z 320DEG 25KT 4089 8740 4092 8787 WIND...HAIL 60MPH 1.00IN $$ BIRK
155 WWUS53 KLOT 311316 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 816 AM CDT TUE JUL 31 2012 ILC075-091-311325- /O.CAN.KLOT.SV.W.0096.000000T0000Z-120731T1330Z/ KANKAKEE IL-IROQUOIS IL- 816 AM CDT TUE JUL 31 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KANKAKEE COUNTIES IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA. LAT...LON 4108 8753 4107 8753 4087 8763 4106 8796 TIME...MOT...LOC 1315Z 320DEG 25KT 4078 8740 4082 8786 $$ BIRK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 6:54 AM CDT, 31 minutes earlier.
Area forecast discussion, Jul 31, 6:54 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
654 AM CDT TUE JUL 31 2012
.DISCUSSION...
402 AM CDT
FOCUS LIMITED MAINLY TO THE FIRST FEW PERIODS THIS MORNING DUE TO
FOCUS ON CONVECTION.
SOMEWHAT RAGGED LINE OF THUNDERSTORMS CONTINUES TO PUSH
SOUTH-SOUTHEAST THROUGH THE INTERSTATE 88/80 CORRIDORS EARLY THIS
MORNING. SEVERAL STRONG CORES AND WIND SIGNATURES NOTED WITH
STRONGEST CELLS ALONG THE LINE AT TIMES...THOUGH STORMS LIKELY
REMAIN ELEVATED SLIGHTLY ABOVE NOCTURNAL BOUNDARY LAYER. LINE OF
SCATTERED STORMS SHOULD CONTINUE TO MOVE ACROSS MAINLY THE SOUTHEAST
PORTION OF THE CWA THROUGH THE EARLY MORNING HOURS...AS TAIL OF
MID-LEVEL TROUGH AND SURFACE COLD FRONT CONTINUE TO TRANSIT CWA.
NEAR TERM GUIDANCE INDICATES INCREASING SUBSIDENCE IN THE WAKE OF
UPPER FEATURE THIS AFTERNOON...WITH HIGH PRESSURE GRADUALLY BUILDING
SOUTHEAST INTO THE AREA TONIGHT. AIR NOT SIGNIFICANTLY COOLER BEHIND
THE FRONT...WITH LOW LEVEL THERMAL PROGS SUPPORTING NEAR 90/LOW 90S
AGAIN ACROSS FAR WEST AND SOUTHERN PORTIONS OF THE FA...WHILE WINDS
BECOMING NORTH-NORTHEAST SUPPORTS LAKE COOLING FOR PARTS OF
NORTHEAST IL AND NORTHWEST INDIANA NEAR LAKE MICHIGAN AND LIMITING
HIGH TEMPS TO THE LOWER 80S ALONG THE SHORE.
HIGH PRESSURE THEN SLIDES SOUTHEAST ACROSS THE AREA THROUGH
WEDNESDAY...WITH LIGHT GRADIENT WITHIN RIDGE AXIS AGAIN SUPPORTING
LAKE BREEZE COOLING. SIMILAR TEMPS EXPECTED AS TODAY...WITH LOW 90S
WELL WEST/SOUTH OF THE LAKE AND LOWER 80S AGAIN NEAR THE SHORES.
GUIDANCE REMAINS CONSISTENT IN BRINGING NEXT SHEARED SHORT WAVE
TROUGH ALONG THE FAR NORTHERN PLAINS OF THE US/CANADIAN BORDER
REGION WEDNESDAY AND WEDNESDAY NIGHT. WARM ADVECTION AND RESULTING
INSTABILITY AXIS REMAINS WELL WEST/NORTHWEST OF THE AREA THROUGH
WEDNESDAY NIGHT...THEN SETTLES ACROSS THE REGION THURSDAY AS SURFACE
LOW PASSES ACROSS THE NORTHERN LAKES AND TRAILS NEXT WEAK COLD FRONT
ACROSS THE AREA. MODELS CONTINUE TO SHOW SOME DIFFERENCES WITH WHERE
THE FRONT STALLS/WASHES OUT...WITH SOME INDICATING THE FRONT WILL
REMAIN JUST NORTH OF THE CWA AND OTHERS BRINGING IT THROUGH THE
FORECAST AREA. BASICALLY MADE NO CHANGES TO LOW CHANCE POPS DURING
THIS PERIOD WITH RELATIVELY LOW CONFIDENCE IN DETAILS OF MODEL PROGS
IN THAT TIME RANGE. ONLY REAL CHANGE IN LATER PERIODS WAS TO HOLD
ONTO CHANCE POPS INTO SUNDAY WITH STRONGER FRONT WHICH GUIDANCE HAS
SLOWED.
RATZER
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 12Z...
* VARIABLE WINDS BEHIND THUNDERSTORMS WILL BECOME NW EARLY THIS
MORNING...AND THEN BECOME N BY MID MORNING.
* LAKE BREEZE LIKELY IN THE MID AFTERNOON SHIFTING WINDS TO ENE OR
E ARND 10 KT.
JEE
//DISCUSSION...UPDATED 12Z...
THE LINE OF THUNDERSTORMS THAT IMPACTED ALL OF THE TERMINALS
EARLY THIS MORNING HAS MOVED SOUTH OF THE TERMINALS. THE REST OF
TODAY LOOKS DRY WITH HIGH PRESSURE MOVING IN. SKIES WILL CLEAR
EARLY THIS MORNING...BUT EXPECTING MID LEVEL CU TO DEVELOP THIS
AFTERNOON.
WINDS ARE A LITTLE MESSY BEHIND THE CONVECTIVE LINE...BUT
EXPECTING WINDS TO BECOME NW EARLY THIS MORNING. WINDS WILL
CONTINUE TO VEER TO THE NORTH AND INCREASE TO ARND 10 KT BY MID
MORNING. A LAKE BREEZE WILL LIKELY DEVELOP THIS AFTERNOON AND TURN
WINDS ENE TO E AT THE EASTERN IL TERMINALS. AS THE HIGH SETTLES
OVER LAKE MICHIGAN THIS EVENING...WINDS WILL LIGHTEN AND PERHAPS
BECOME CALM. ONLY WENT WITH CALM WINDS AT DPA AND RFD FOR NOW BUT
ANTICIPATING LIGHT WINDS ACROSS THE BOARD. WITH CLEAR
SKIES...LIGHT WINDS...AND RECENT RAINFALL...EXPECTING FOG TO
DEVELOP AT RFD AND DPA IN THE EARLY MORNING HOURS. MAY SEE FOG IN
OTHER SPOTS...BUT THESE TWO SEEM LIKE THE SLAM DUNK RIGHT NOW.
WENT WITH MVFR VSBY BUT LOWER VSBYS COULD BE POSSIBLE.
JEE
//ORD AND MDW CONFIDENCE...UPDATED 12Z...
* HIGH CONFIDENCE IN WIND TRENDS...MEDIUM CONFIDENCE IN LAKE
BREEZE TIMING.
* HIGH CONFIDENCE IN ALL OTHER FORECAST ELEMENTS.
JEE
//OUTLOOK FOR ORD/MDW FOR 00Z THURSDAY-12Z TUESDAY...UPDATED 12Z...
WEDNESDAY NIGHT...VFR.
THURSDAY THROUGH SUNDAY...VFR. CHANCE SHRA/TSRA WITH PATCHY MVFR
CIGS.
MONDAY...VFR.
JEE
&&
.MARINE...
406 AM CDT
SHOWERS AND THUNDERSTORMS FORMED ALONG THE COLD FRONT EARLY THIS
MORNING. THE LINE OF THUNDERSTORMS SHOULD MOVE SOUTH OF THE LAKE BY
DAWN...HOWEVER THE STRONGEST STORMS ARE CAPABLE OF PRODUCING WIND
GUSTS UP TO 40 KT AND SMALL HAIL. WINDS WILL SHIFT TO NW BEHIND
THE FRONT...AND CONTINUE TO NORTH BY LATE THIS MORNING/EARLY THIS
AFTERNOON. WITH DUE NORTH WINDS AND GUSTS UP TO 25 KT...EXPECTING
WAVES TO BUILD TO 5 TO 8 FT IN THE SOUTHERN HALF OF THE LAKE.
GIVEN THE HIGHER WINDS AND WAVES FROM THE LINE OF STORMS...OPTED
TO PUSH UP THE START TIME OF THE RIP CURRENT STATEMENT AND SMALL
CRAFT ADVISORY BY 3 HOURS EACH. HIGH PRESSURE BUILDS IN BEHIND THE
FRONT AND WILL BE CENTERED OVER LAKE MICHIGAN THIS EVENING THROUGH
THURSDAY BEFORE DRIFTING SOUTHEAST.
JEE
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...HIGH RIP CURRENT RISK...ILZ014 UNTIL 10 AM WEDNESDAY.
IN...HIGH RIP CURRENT RISK...INZ001-INZ002 UNTIL 10 AM WEDNESDAY.
LM...SMALL CRAFT ADVISORY...LMZ742-LMZ743-LMZ744-LMZ745...1 PM
TUESDAY TO 10 AM WEDNESDAY.
&&Hazardous weather outlook, Jul 31, 5:03 AM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 503 AM CDT TUE JUL 31 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 011015- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 503 AM CDT TUE JUL 31 2012 /603 AM EDT TUE JUL 31 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS...WHICH MAY PRODUCE: BRIEF HEAVY DOWNPOURS. FREQUENT CLOUD TO GROUND LIGHTNING. ISOLATED WIND GUSTS TO 40 MPH. ISOLATED NICKEL SIZED HAIL. AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS WERE OCCURRING ALONG THE INTERSTATE 80 CORRIDOR EARLY THIS MORNING...FROM EASTERN LASALLE COUNTY EAST THROUGH LAKE AND PORTER COUNTIES IN NORTHWEST INDIANA. THESE THUNDERSTORMS WILL CONTINUE TO MOVE TO THE SOUTHEAST THIS MORNING...AFFECTING AREAS MAINLY EAST OF INTERSTATE 55 AND SOUTH OF INTERSTATE 80 AFTER SUNRISE. STORMS SHOULD END FROM NORTHWEST TO SOUTHEAST ACROSS THIS AREA BY MID MORNING. DISCUSSION: A WEAK COLD FRONT WAS PUSHING SOUTHEAST ACROSS THE REGION EARLY THIS MORNING...COINCIDENT WITH THE PASSAGE OF AN UPPER LEVEL DISTURBANCE. CONVERGENCE ALONG THE FRONTAL ZONE COMBINED WITH INSTABILITY GENERATED BY POOLED MOISTURE ALONG AND SOUTH OF THE FRONT WILL CONTINUE TO SUPPORT A GENERALLY WEST TO EAST BROKEN LINE OF STORMS ALONG THE FRONT. THESE STORMS WILL PRODUCE LOCALLY HEAVY DOWNPOURS... FREQUENT LIGHTNING AND PERHAPS A FEW ISOLATED WIND GUSTS TO 40 MPH WILL BE POSSIBLE. THERE IS AN ELEVATED RISK OF RIP CURRENTS ALONG THE LAKE MICHIGAN SHORE...FROM COOK COUNTY ILLINOIS SOUTH AND EAST INTO NORTHWEST INDIANA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS AN ELEVATED RISK OF RIP CURRENTS ALONG THE SOUTH END OF LAKE MICHIGAN THROUGH WEDNESDAY MORNING. THERE IS A CHANCE OF PERIODIC THUNDERSTORMS FROM THURSDAY INTO SUNDAY...WITH THE GREATEST POTENTIAL FOR THUNDERSTORMS LIKELY SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-011015- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 503 AM CDT TUE JUL 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. INCREASING NORTH WINDS AND BUILDING WAVES WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT IN THE NEARSHORE WATERS SOUTH AND EAST OF CHICAGO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT WILL CONTINUE SOUTH AND EAST OF CHICAGO WEDNESDAY MORNING. THERE IS A CHANCE OF PERIODIC THUNDERSTORMS FROM THURSDAY INTO SUNDAY...WITH THE GREATEST POTENTIAL FOR THUNDERSTORMS LIKELY SATURDAY INTO SUNDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-011015- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 503 AM CDT TUE JUL 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A PERIODIC CHANCE OF THUNDERSTORMS ACROSS MUCH OF THE LAKE WEDNESDAY NIGHT THROUGH SATURDAY...WITH THE GREATEST RISK OF THUNDERSTORMS LIKELY SATURDAY AND SUNDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO RATZER
In the hours before
Special weather statement, Jul 31, 1:25 AM CDT, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
125 AM CDT TUE JUL 31 2012
ILZ005-006-310730-
LAKE IL-MCHENRY IL-
125 AM CDT TUE JUL 31 2012
...SPECIAL WEATHER STATEMENT...
AT 120 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 23 MILES NORTH OF WINTHROP
HARBOR TO 12 MILES NORTH OF LAKE CATHERINE TO 13 MILES NORTHWEST OF
RICHMOND...MOVING SOUTHEAST AT 30 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.
CITIES AND TOWNS AFFECTED...RICHMOND AROUND 145 AM...WINTHROP
HARBOR...SUNNYSIDE...AND SPRING GROVE AROUND 200 AM...ZION...
WADSWORTH...AND VENETIAN VILLAGE AROUND 215 AM AND NORTH CHICAGO
AROUND 230 AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR
VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS
HAVE PASSED.
&&
LAT...LON 4250 8780 4249 8779 4245 8779 4239 8780
4235 8782 4233 8782 4233 8781 4230 8782
4226 8782 4222 8797 4249 8840 4250 8829
TIME...MOT...LOC 0625Z 301DEG 27KT 4278 8764 4264 8809
4258 8847
RATZERLocal storm report, Jul 31, 2:33 AM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
233 AM CDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 AM HAIL DURAND 42.44N 89.33W
07/31/2012 M0.25 INCH WINNEBAGO IL BROADCAST MEDIA
RELAYED VIA WIFR.
0133 AM HAIL PECATONICA 42.31N 89.36W
07/31/2012 M0.88 INCH WINNEBAGO IL BROADCAST MEDIA
RELAYED VIA WREX.
0145 AM TSTM WND GST WINNEBAGO 42.27N 89.24W
07/31/2012 E45.00 MPH WINNEBAGO IL BROADCAST MEDIA
VIEWER ESTIMATED 45-50 MPH WIND GUSTS. RELAYED VIA WIFR.
0145 AM HAIL WINNEBAGO 42.27N 89.24W
07/31/2012 M0.25 INCH WINNEBAGO IL BROADCAST MEDIA
RELAYED VIA WIFR.
0200 AM HAIL BELVIDERE 42.25N 88.85W
07/31/2012 M0.25 INCH BOONE IL AMATEUR RADIO
TRAINED SPOTTER REPORTED PEA SIZE HAIL AT THE
INTERSECTION OF BYPASS 20 AND BIG THUNDER BLVD.
0205 AM HAIL NEW MILLFORD 42.17N 89.07W
07/31/2012 M0.25 INCH WINNEBAGO IL BROADCAST MEDIA
RELAYED VIA WIFR.
&&
JEELocal storm report, Jul 31, 4:54 AM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
454 AM CDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 AM HAIL BARRINGTON 42.15N 88.13W
07/31/2012 M0.25 INCH COOK IL TRAINED SPOTTER
AT THE INTERSECTION OF LAKE COUNTY RD AND RT 59.
0421 AM HAIL NEW LENOX 41.52N 87.98W
07/31/2012 M1.00 INCH WILL IL AMATEUR RADIO
AT THE INTERSECTION OF NELSON AND LARAWAY.
0440 AM HAIL CROWN POINT 41.42N 87.36W
07/31/2012 M0.25 INCH LAKE IN COCORAHS
0308 AM HAIL ELBURN 41.89N 88.47W
07/31/2012 E0.25 INCH KANE IL TRAINED SPOTTER
0308 AM TSTM WND GST ELBURN 41.89N 88.47W
07/31/2012 E40 MPH KANE IL TRAINED SPOTTER
&&
JEELocal storm report, Jul 31, 6:16 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
616 AM CDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 AM HAIL DURAND 42.44N 89.33W
07/31/2012 M0.25 INCH WINNEBAGO IL BROADCAST MEDIA
RELAYED VIA WIFR.
0133 AM HAIL PECATONICA 42.31N 89.36W
07/31/2012 M0.88 INCH WINNEBAGO IL BROADCAST MEDIA
RELAYED VIA WREX.
0145 AM HAIL WINNEBAGO 42.27N 89.24W
07/31/2012 M0.25 INCH WINNEBAGO IL BROADCAST MEDIA
RELAYED VIA WIFR.
0145 AM TSTM WND GST WINNEBAGO 42.27N 89.24W
07/31/2012 E45.00 MPH WINNEBAGO IL BROADCAST MEDIA
VIEWER ESTIMATED 45-50 MPH WIND GUSTS. RELAYED VIA WIFR.
0200 AM HAIL BELVIDERE 42.25N 88.85W
07/31/2012 M0.25 INCH BOONE IL AMATEUR RADIO
TRAINED SPOTTER REPORTED PEA SIZE HAIL AT THE
INTERSECTION OF BYPASS 20 AND BIG THUNDER BLVD.
0205 AM HAIL NEW MILLFORD 42.17N 89.07W
07/31/2012 M0.25 INCH WINNEBAGO IL BROADCAST MEDIA
RELAYED VIA WIFR.
0242 AM HAIL BARRINGTON 42.15N 88.13W
07/31/2012 M0.25 INCH COOK IL TRAINED SPOTTER
AT THE INTERSECTION OF LAKE COUNTY RD AND RT 59.
0308 AM TSTM WND GST ELBURN 41.89N 88.47W
07/31/2012 E40.00 MPH KANE IL TRAINED SPOTTER
0308 AM HAIL ELBURN 41.89N 88.47W
07/31/2012 E0.25 INCH KANE IL TRAINED SPOTTER
0421 AM HAIL NEW LENOX 41.52N 87.98W
07/31/2012 M1.00 INCH WILL IL AMATEUR RADIO
AT THE INTERSECTION OF NELSON AND LARAWAY.
0440 AM HAIL CROWN POINT 41.42N 87.36W
07/31/2012 M0.25 INCH LAKE IN COCORAHS
&&
JEELocal storm report, Jul 31, 6:28 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
628 AM CDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 AM HAIL PEOTONE 41.33N 87.80W
07/31/2012 E0.25 INCH WILL IL TRAINED SPOTTER
NORTH PEOTONE RD AND I-57
&&
JEELocal storm report, Jul 31, 7:06 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
706 AM CDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM TSTM WND GST BURNS HARBOR 41.61N 87.13W
07/31/2012 M38 MPH PORTER IN C-MAN STATION
&&
JEEThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:56 AM CDT | Severe Thunderstorm Warning | LOT | Benton, Jasper, Newton | 79 min |
| Jul 31, 2:06 PM CDT | Special Weather Statement | LOT | Benton | 39 min |
| Jul 31, 1:07 AM CDT | Special Marine Warning | LOT | 113 min | |
| Jul 31, 1:22 AM CDT | Special Weather Statement | LOT | Boone, McHenry, Winnebago | 53 min |
| Jul 31, 1:25 AM CDT | Special Weather Statement | LOT | McHenry | 65 min |
| Jul 31, 1:38 AM CDT | Severe Thunderstorm Warning | LOT | Ogle, Winnebago | 67 min |
| Jul 31, 2:06 AM CDT | Severe Thunderstorm Warning | LOT | Boone, Cook, DeKalb, DuPage, Kane, McHenry | 54 min |
| Jul 31, 2:46 AM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Kane, Kendall, Lee, Ogle | 59 min |
| Jul 31, 3:00 AM CDT | Special Marine Warning | LOT | 90 min | |
| Jul 31, 3:47 AM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall, Will | 43 min |
| Jul 31, 12:32 PM CDT | Special Weather Statement | LOT | Ford | 43 min |
| Jul 31, 12:36 PM CDT | Severe Thunderstorm Warning | LOT | Ford | 54 min |
| Jul 31, 2:14 PM CDT | Special Weather Statement | LOT | Ford | 31 min |
| Jul 31, 2:23 PM CDT | Severe Thunderstorm Warning | LOT | Ford | 22 min |
| Jul 31, 2:46 PM CDT | Special Weather Statement | LOT | Iroquois | 44 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.